Jump to content

suffering from side effects of treatment with increased Tagrisso


Recommended Posts

 have been diagnosed with non-small cell Lungcance in 2016 Oct. It was stage 4 metastatis.  It had spread to leisons in brain and pervic area and some lymph nodes.

I was fortunate enogih to get a oral teatment of TARCIvVA which kept me alve and well for a year.  Then the doctor switched me to TAgrisso as Tarciva effect seems to have diminoshed after my India tour where I had cougs and mucus. 

Tagrisso worked well till 2020 March when Covid-19 hit and was forced to stay hom and work. But in April time frame they saw ome new lesions in brain and felt Tagrisso does am having is not strong enough to address the leisons. So, my doctor / Oncologist increased the dosage from 80 mg/day to 160 mg/day. It helped controlling the brain leisons but increased my CK level past normal. SO, doctor switched me to alternale 1 and 2 tablets/day i.e. 80 mg one day and 160 next day. 

Thet surely lowered the CK to normal, but that increased dosage seems to come with a few side effects like 

1. Weakness in my waist down, legs - have terrible time walming normally.

2. Severe dryness in my eyes, especially the right one.

3. Double vision.

The doctors are baffled by the balnce issues - as the recent scan showed no brain leisons, lung cancer also under control.  

Dry eyes, and double vision - been pumping tear gel and hot compress sincce May 2020. No effect.

Now i  am on chemo threapy as the last scan shows a patch of cncer on my liver. I fishshed 4 such chemos, and now they wull put me onto maintainance chemo every 3 weeks.

Has anyone share my kind of experience ? I checked wirth opthalmologist (specialized in cancer related issues), regular eye doc as well. Gave me a prism glass to help me with double vision (works), Neurologist, ENT, etc still no help.

Appreciate the feedback and guidance from anyone.

Link to comment
Share on other sites

Rhine, so sorry to hear this. While dry eye seems to be a common side effect, I believe eye problems like double vision are possible but not common. I've heard of people having fatigue at the double dose but not the kind of weakness you describe. Have the doctors checked your legs for blood clots? Has anyone suggested an MRI of your lumbar spine to see if perhaps you have some new disc issues? 

For dry eye, my optometrist suggested TheraTears. It's OTC and readily available. 

If possible, you may want to join the closed Facebook group Tagrisso (osimertinib) Patients & Caregivers Group and pose your questions there. There are people who are on the double dose and they may have suggestions for you. 

You can also report adverse side effects to the manufacturer Astra Zeneca at  https://us-aereporting.astrazeneca.com/adverse-events.html, or call 800-236-9933. Maybe this will help. 

I hope you get some answers soon. We'd be interested to hear what you find out. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...